MAUDE Adverse Event Report: NUMED, INC. Z-MED CATHETER; VALVULOPLASTY CATHETER

NUMED, INC. Z-MED CATHETER; VALVULOPLASTY CATHETER
Model Number 302
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint catheter was not returned, so further analysis of that device is not possible.A comparative catheter was pulled and tested for rated burst pressure.The labeled rated burst pressure for this device is 4 atm.The comparative catheter was taken to rbp and did not burst.It was inflated until it did burst, and that was not until 7 atm.The complaint states that the balloon was being used for severe as.It is possible that the nature of the stenosis played a role in the balloon burst.According to the report, the balloon burst right at labeled rbp.Not returned to manufacturer.
 
Event or Problem Description
As per the report from (b)(6): "while doing a valvuloplasty, the balloon burst in the patient body.The balloon was being used for severe as.An inflation device with pressure gauge was used.A 9fr introducer sheath was used.The catheter shaft was not kinked.There was nothing unusual about the patient anatomy.Patient was fine post procedure.A second balloon was not used.The balloon ruptured circumferentially at 4 atm.".
 
Additional Manufacturer Narrative
The complaint catheter was not returned, so further analysis of that device is not possible.A comparative catheter was pulled and tested for rated burst pressure.The labeled rated burst pressure for this device is 4 atm.The comparative catheter was taken to rbp and did not burst.It was inflated until it did burst, and that was not until 7 atm.The complaint states that the balloon was being used for severe as.It is possible that the nature of the stenosis played a role in the balloon burst.According to the report, the balloon burst right at labeled rbp.Follow up 001 - updated to correct the 510(k) number referenced.
 
Event or Problem Description
As per the report from bis: "while doing a valvuloplasty, the balloon burst in the patient body.The balloon was being used for severe as.An inflation device with pressure gauge was used.A 9fr introducer sheath was used.The catheter shaft was not kinked.There was nothing unusual about the patient anatomy.Patient was fine post procedure.A second balloon was not used.The balloon ruptured circumferentially at 4 atm.".

Brand Name
Z-MED CATHETER
Common Device Name
VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key6347217
Report Number1318694-2017-00007
Device Sequence Number13828743
Product Code OZT
UDI-Device Identifier04046964329463
UDI-Public04046964329463
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K122012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/30/2021
Device Model Number302
Device Catalogue NumberPDZ347
Device Lot NumberZ-7124
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/21/2017
Supplement Report FDA Received Date02/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1